# SDR 2009FA0001037

- Difficulty date: February 5, 2009
- Submitted: December 11, 2009
- Operation: General aviation
- Aircraft: N200NY
- Make and model: Beech C-12C
- Aircraft serial: BC25
- Aircraft time: 15,908 hours, 14,529 cycles
- System (JASC): 2211 · Autopilot Computer
- Part: Computer
- Part number: 013040701010
- Part serial: 0717206
- Condition: Malfunctioned
- Location: Autopilot
- Part time: 65 hours
- Stage of operation: AP
- How discovered: C
- Nature of condition: F
- Precautionary procedure: H, L

## Discrepancy

A NEW AUTOPILOT SYS WAS INSTALLED ON 2/5/09 AT ACTT 15821.5.  PERFORMANCE OF AUTOPILOT WHICH IS CERTIFIED FOR CATEGORY 1 APPROACHES IS VERY POOR AND ERRATIC. AUTOPILOT WILL FLY THE ACFT AS MUCH AS 2 DOTS OFF LATERALLY FROM THE RUNWAY CENTER LINE. AUTOPILOT ALSO HAS PROBLEMS MAINTAINING THE PROPER GLIDE PATH. OFTEN IT WILL ALLOW THE ACFT TO DROP BELOW THE GLIDE PATH. THE MFG  HAS CONFIRMED OUR PROBLEMS (AND OTHER OPERATORS OF THE SAME EQUIPMENT) AND HAVE BEEN RELUCTANT OR SLOW IN RESPONDING TO THE PROBLEM.  MFG ATTRIBUTES THE PROBLEM TO A CHANGE IN HARDWARE INSIDE THE COMPUTER AND SAYS THEY NEED TO REWRITE SOFTWARE THAT PROCESSES THE DATA. THIS SAME SYS WAS INSTALLED IN OUR ACFT ON 5/27/08 AND IN JUNE OF 2008 WE STARTED COMPLAINING TO MFG (AND THE INSTALLER) ABOUT THE POOR PERFORMANCE DURING ILS APPROACHES.  HAVE ASKED MFG IF THEY WERE GOING TO ISSUE A SAFETY NOTICE TO THEIR CUSTOMERS WHO BOUGHT THE SYS AND THEIR RESPONSE WAS "WE ARE CONSIDERING DOING THAT".  THIS IS A SAFETY ISSUE THAT NEEDS TO BE ADDRESSED.
